MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.7
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.7mm micl 13.7, -5.5 diopter, implantable collamer lens flipped upside down on insertion into patient's left eye (os) on (b)(6) 2019.There was patient contact (lens touched the eye) with no patient injury.The lens removed and replaced intraoperatively.This resolved the problem.Reportedly, "lens flipped upside down on insertion, with lens 3/4 of the way injected.Lens damaged on removal.".
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned in liquid, in a lens vial.Visual inspection found no visible damage to the lens.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9565426
Report Number2023826-2020-00008
Device Sequence Number2866662
Product Code MTA
UDI-Device Identifier00841542103473
UDI-Public00841542103473
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL 13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#UNK; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK; INJECTOR MODEL#MSI-PF, LOT#UNK
Patient Age25 YR